Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 4, NWS Columbia, SC

February 4, 2016Calhoun County, Clarendon County, South Carolina

NWS Columbia, SC issued this lake wind advisory at Feb 4, 2016, 4:02 PM EST for Calhoun County, Clarendon County, South Carolina. It took effect at Feb 5, 2016, 3:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2016, 4:02 PM EST (21:02 UTC)
In effect from
Feb 5, 2016, 3:00 AM EST
Expired
Feb 5, 2016, 10:00 AM EST
In force
7 hr
Issued by
NWS Columbia, SC

Counties Calhoun County, SC, Clarendon County, SC

The radar

The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS72 KCAE 042102
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
402 PM EST THU FEB 4 2016

...LAKE WIND ADVISORY...

SCZ036>038-051115-
/O.NEW.KCAE.LW.Y.0004.160205T0800Z-160205T1500Z/
ORANGEBURG-CALHOUN-CLARENDON-
INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON
402 PM EST THU FEB 4 2016

...LAKE WIND ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY
FOR LAKE MARION. 

* WINDS...NORTHWEST 20 TO 25 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
313 
WWUS72 KCAE 050318
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1018 PM EST THU FEB 4 2016

...LAKE WIND ADVISORY...

SCZ036>038-051130-
/O.CON.KCAE.LW.Y.0004.160205T0800Z-160205T1500Z/
ORANGEBURG-CALHOUN-CLARENDON-
INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON
1018 PM EST THU FEB 4 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
FRIDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
121 
WWUS72 KCAE 050920
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
420 AM EST FRI FEB 5 2016

...LAKE WIND ADVISORY...

SCZ036>038-051500-
/O.CON.KCAE.LW.Y.0004.000000T0000Z-160205T1500Z/
ORANGEBURG-CALHOUN-CLARENDON-
INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON
420 AM EST FRI FEB 5 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 4, 2:02 PM EST, 2 hours earlier.

Area forecast discussion, Feb 4, 2:02 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
202 PM EST THU FEB 4 2016

.SYNOPSIS...
A COLD FRONT CROSSING THE AREA WILL STALL NEAR THE COAST
TODAY. SHOWERS WILL CONTINUE TODAY WITH COOLER AND MORE
SEASONABLE CONDITIONS EXPECTED BEHIND THE FRONT FRIDAY INTO
SATURDAY. ANOTHER AREA OF LOW PRESSURE WILL BRING A CHANCE FOR
RAINFALL LATE IN THE WEEKEND...MAINLY TO THE EASTERN MIDLANDS.

&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS A DEEP LONGWAVE TROUGH EXTENDING ACROSS
THE MIDDLE PART OF THE COUNTRY WITH SOUTHWESTERLY FLOW ALOFT OFF
THE GULF OF MEXICO MOVING OVER THE SOUTHEASTERN STATES...ALLOWING
MOISTURE TRANSPORT TO CONTINUE ACROSS THE EASTERN MIDLANDS. COLD
FRONT AT 16Z NOW APPEARS TO BE ALONG THE SOUTH CAROLINA COAST.
LOW- LEVEL DRIER AIR BEGINNING TO ADVECT INTO THE PIEDMONT AND
WEST MIDLANDS...BUT EXTENSIVE MID AND HIGH LEVEL CLOUDS WILL
REMAIN ACROSS THE AREA. RAIN MAINLY EAST OF THE AREA CLOSER TO THE
FRONT. HOWEVER...MODELS SUGGEST RAIN MAY RE-DEVELOP IN THE EAST
THIS AFTERNOON AND THIS EVENING AS STRONG MID LEVEL SHORT WAVE
APPROACHES FROM THE WEST/WEAK SURFACE LOW OFFSHORE AND UPPER
LEVEL DIVERGENCE ENHANCED BY ENTRANCE REGION 250MB JET. MOISTURE
MAY BECOME MORE LIMITED LATER THIS EVENING. OVERALL TREND IS FOR
DECREASING POPS.

PRECIPITATION TODAY WILL BE MORE STRATIFORM IN NATURE AND FALL AT
LOWER RATES OVER LONGER PERIODS OF TIME WHICH WOULD NOT EXCEED
FLASH FLOOD GUIDANCE VALUES SO NO FLOOD WATCH WILL BE ISSUED.
LOCALIZED FLOOD THREAT REMAINS POSSIBLE THOUGH AND WILL BE
MONITORED THROUGH THE DAY. TEMPERATURES WILL GENERALLY BE COOLER
TODAY IN THE 50S UNDER CLOUDS AND CONTINUED PERIODS OF RAIN
CENTRAL AND EAST.

AS THE UPPER LOW MOVES OVER THE REGION TONIGHT SURFACE LOW
PRESSURE OFF THE COAST RAPIDLY LIFTS AWAY FROM THE AREA AND
RAIN WILL COME TO AN END TO MAY BE LIGHT DRIZZLE. MOISTURE
BECOMES SHALLOW BY 06Z. CLEARING EXPECTED COLD ADVECTION OCCURS
TONIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW
PRESSURE SYSTEM AND LOWS WILL FALL INTO THE 30S BY EARLY FRIDAY
MORNING. BREEZY AFTER 06Z AS COLD AIR ADVECTION DEVELOPS AND
PRESSURE GRADIENT TIGHTENS AS WEAK LOW DEVELOPS OFF THE CAROLINA
COAST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
DRY AND TRANQUIL WEATHER EXPECTED ON FRIDAY INTO SATURDAY AS
SURFACE RIDGE SETTLES OVER THE FORECAST AREA AND TRANSIENT FLAT
UPPER RIDGE MOVES OVERHEAD PROVIDING MOSTLY CLEAR SKIES. MUCH
COOLER 850MB TEMPS WILL RESULT IN HIGHS GENERALLY IN THE LOWER TO
MID 50S DESPITE NEAR FULL SUNSHINE. STRONG RADIATIONAL COOLING
FRIDAY NIGHT WILL SUPPORT OVERNIGHT LOWS IN THE UPPER 20S TO LOWER
30S.

ANOTHER UPPER TROUGH WILL MOVE ACROSS THE MISSISSIPPI VALLEY ON
SATURDAY AND APPROACH THE REGION LATE SATURDAY AFTERNOON WHICH
WILL INDUCE LOW PRESSURE CYCLOGENESIS OFF THE CAROLINA
COAST...WHICH WILL HELP TO INCREASE CLOUDS OVER THE CENTRAL AND
EASTERN PORTIONS OF THE AREA DURING THE AFTERNOON. TEMPERATURES
WILL BE SIMILAR SATURDAY TO FRIDAY BUT MAYBE SLIGHTLY WARMER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
UPPER TROUGH APPROACHING THE AREA BECOMES A CLOSED UPPER LOW
SATURDAY NIGHT WHICH WILL CROSS THE REGION BY SUNDAY AND LOW
PRESSURE WILL DEEPEN OFF THE SC COAST. BOTH THE LATEST GFS AND
ECMWF HAVE THE LOW DEVELOPING FARTHER OFFSHORE THAN PREVIOUS RUNS.
WILL CONTINUE MENTION OF A SMALL CHANCE POP FOR RAIN MAINLY EAST
OF CAE LATE SATURDAY NIGHT AND SUNDAY ASSOCIATED WITH THIS BRIEF
COASTAL LOW BUT RAINFALL AMOUNTS SHOULD BE MINIMAL.

SOMEWHAT UNSETTLED FOR THE REMAINDER OF THE EXTENDED AS A LARGE
UPPER TROUGH DEVELOPS OVER THE EASTERN U.S. SOME OF THE ENERGY
WITH THAT SYSTEM WILL MOVE OVER THE SOUTHEAST GIVING ANOTHER LOW
CHANCE FOR RAIN FOR MONDAY. THE UPPER TROUGH WILL PULL IN COLD
POLAR AIR INTO THE AREA BY MIDWEEK. TEMPERATURES ARE EXPECTED TO
BE BELOW NORMAL DURING THIS PERIOD WITH HIGHS ONLY IN THE 40S BY
MID WEEK NEXT WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MVFR CONDITIONS LIKELY IMPROVING TO VFR LATE TONIGHT. CONFIDENCE
HIGH FOR VFR ON FRIDAY.

FRONT NEAR THE COAST THIS AFTERNOON. DEEP MOISTURE CONTINUES TO
STREAM NORTHEAST ACROSS EAST SOUTH CAROLINA. MOST OF THE RAIN HAS
MOVED EAST OF THE TERMINALS...ALTHOUGH LIGHT RAIN WILL CONTINUE
AROUND OGB THROUGH THE AFTERNOON AND POSSIBLY INTO THE EVENING.
MVFR CONDITIONS ACROSS EAST SOUTH CAROLINA...BUT AS WEAK LOW
PRESSURE DEVELOPS OFFSHORE THIS EVENING LOWER CLOUDS MAY ADVECT
BACK INTO THE MIDLANDS. SO EXPECT LOWER CEILINGS OVERNIGHT
IMPROVING TOWARD MORNING. GUSTY NORTHWEST WINDS WILL DEVELOP BY
AROUND 06Z...EXPECT GUSTS NEAR 20 KNOTS. WINDS WILL SHIFT TO NORTH
EARLY FRIDAY AND REMAIN GUSTY THROUGH THE MORNING.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED FRIDAY. CHANCE OF RAIN AND RESTRICTIONS LATE SATURDAY
AND SUNDAY...MAINLY SOUTH...BUT CONFIDENCE LOW.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Feb 4, 4:12 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
412 AM EST THU FEB 4 2016

GAZ040-SCZ015-018-020-021-026-050915-
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-SALUDA-
412 AM EST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-050915-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
412 AM EST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING MAY BE A CONCERN TODAY AS ANOTHER ROUND OF RAIN IS
EXPECTED TO FALL OVER THE CENTRAL AND EASTERN MIDLANDS. 2-3 INCHES
OF RAIN FELL ON WEDNESDAY AND THE GROUND IS SATURATED SO
ADDITIONAL RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AND LEAD TO POSSIBLY LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:40 PM ESTRiver Flood WarningCAEOrangeburg4 days

Nearby

Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.